Alert archive / Colorado / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 147, NWS Pueblo, CO

July 18, 2014Kiowa County, Colorado

NWS Pueblo, CO issued this severe thunderstorm warning at Jul 18, 2014, 5:10 PM MDT for Kiowa County, Colorado. It was in force for 38 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 18, 2014, 5:10 PM MDT (23:10 UTC)
Expired
Jul 18, 2014, 5:48 PM MDT
In force
38 min
Issued by
NWS Pueblo, CO
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Kiowa County, CO

The radar

The Pueblo radar (KPUX), 94 km from the middle of the area, began a volume at 23:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.2 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2014-07-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2014-07-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 86 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2475 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
86 m²/s²
0-3 km storm-relative helicity
81 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

649 
WUUS55 KPUB 182310
SVRPUB
COC061-190000-
/O.NEW.KPUB.SV.W.0147.140718T2310Z-140719T0000Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PUEBLO CO
510 PM MDT FRI JUL 18 2014

THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN KIOWA COUNTY IN SOUTHEAST COLORADO...

* UNTIL 600 PM MDT

* AT 510 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR 
  HASWELL...OR 24 MILES SOUTH OF WILD HORSE...MOVING SOUTHEAST AT 20 
  MPH.

  HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  HASWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3839 10278 3829 10328 3849 10335 3853 10321
      3852 10317 3854 10317 3856 10309
TIME...MOT...LOC 2310Z 320DEG 16KT 3849 10315 

HAIL...1.00IN
WIND...60MPH

$$

28
4 follow-up statements
447 
WWUS55 KPUB 182318
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
518 PM MDT FRI JUL 18 2014

COC061-190000-
/O.CON.KPUB.SV.W.0147.000000T0000Z-140719T0000Z/
KIOWA CO-
518 PM MDT FRI JUL 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHWESTERN KIOWA COUNTY...

AT 517 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HASWELL...OR
26 MILES SOUTH OF WILD HORSE...MOVING SOUTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HASWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3839 10278 3829 10328 3849 10335 3851 10320
      3852 10317 3852 10315 3853 10305
TIME...MOT...LOC 2317Z 329DEG 15KT 3846 10315 

HAIL...1.00IN
WIND...60MPH

$$

28
660 
WWUS55 KPUB 182330
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
530 PM MDT FRI JUL 18 2014

COC061-190000-
/O.CON.KPUB.SV.W.0147.000000T0000Z-140719T0000Z/
KIOWA CO-
530 PM MDT FRI JUL 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHWESTERN KIOWA COUNTY...

AT 530 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HASWELL...OR
28 MILES SOUTH OF WILD HORSE...MOVING SOUTHEAST AT 15 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
HASWELL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3839 10278 3829 10328 3845 10334 3848 10318
      3851 10301
TIME...MOT...LOC 2330Z 329DEG 13KT 3842 10312 

HAIL...1.00IN
WIND...60MPH

$$

28
278 
WWUS55 KPUB 182339
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
539 PM MDT FRI JUL 18 2014

COC061-190000-
/O.CON.KPUB.SV.W.0147.000000T0000Z-140719T0000Z/
KIOWA CO-
539 PM MDT FRI JUL 18 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM MDT
FOR SOUTHWESTERN KIOWA COUNTY...

AT 538 PM MDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR HASWELL...OR
31 MILES SOUTH OF WILD HORSE...MOVING SOUTHEAST AT 20 MPH.

HAZARD...QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
RURAL AREAS OF SOUTHWEST KIOWA COUNTY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3839 10278 3829 10328 3842 10333 3845 10317
      3849 10297
TIME...MOT...LOC 2338Z 334DEG 17KT 3838 10312 

HAIL...1.00IN
WIND...60MPH

$$

28
099 
WWUS55 KPUB 182348
SVSPUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
548 PM MDT FRI JUL 18 2014

COC061-182356-
/O.CAN.KPUB.SV.W.0147.000000T0000Z-140719T0000Z/
KIOWA CO-
548 PM MDT FRI JUL 18 2014

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN KIOWA COUNTY IS
CANCELLED...
        
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND EXITED THE WARNED AREA. THEREFORE THE WARNING HAS BEEN 
CANCELLED. THE STORM WILL STILL PRODUCE HEAVY RAIN AND PEA SIZE HAIL 
IN THE AREA 10 MILES SOUTHEAST OF HASWELL.

LAT...LON 3839 10278 3829 10328 3842 10333 3845 10317
      3849 10297
TIME...MOT...LOC 2345Z 320DEG 16KT 3835 10309 

$$

28

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 18, 3:46 PM MDT, 1 hour 24 minutes earlier.

Area forecast discussion, Jul 18, 3:46 PM MDT, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
346 PM MDT FRI JUL 18 2014

.SHORT TERM...(THIS EVENING THROUGH SATURDAY)
ISSUED AT 317 PM MDT FRI JUL 18 2014

...WARMER AND DRIER BUT STILL STORMS AROUND...

MODELS CONTINUE TO DEVELOP STORMS DURING THE AFTERNOON AND EARLY
EVENING HOURS THROUGH SATURDAY.  THE AMOUNT OF WATER AVAILABLE FOR
PRECIPITATION HAS GONE DOWN COMPARED TO PREVIOUS DAYS SO THE
POTENTIAL FOR WIDESPREAD HEAVY RAINFALL HAS REALLY DROPPED OFF.
AVAILABLE WATER EARLIER IN THE WEEK WAS GENERALLY 1.0 TO 1.5 INCHES.
NOW THE AVAILABLE WATER IS GENERALLY LESS THAN AN INCH AND MOSTLY
IN THE RANGE OF 0.50 TO 0.75 INCHES. SO...WHILE THERE COULD BE SOME
POCKETS OF LOCALLY HEAVY RAIN...THE THREAT OF FLASH FLOODING IS
PRETTY LOW.  WITH THE HOTTER AND DRIER AIR MASS...THE CONCERNS ARE
MORE ALONG THE LINES AND STRONG WINDS AND LIGHTNING. STORMS SHOULD
WRAP UP PRETTY EARLY IN THE EVENING WITH THE LOSS OF HEATING.

FOR TOMORROW...MUCH THE SAME SET UP.  HOWEVER...SOME MODEL RUNS...
INCLUDING THE 12Z NAM...ARE SHOWING A LITTLE BETTER POTENTIAL FOR
STORMS...MAINLY ALONG AND SOUTH OF HIGHWAY 50.  IN THE MODELS...IT
APPEARS THERE COULD BE A WEAK SHORTWAVE MOVING THROUGH...COUPLED
WITH SLIGHTLY BETTER MONSOON MOISTURE...AND ALSO A BIT OF A DRY LINE
BOUNDARY ACROSS THE FAR SOUTHEAST PLAINS.  ALL OF THESE THINGS
TOGETHER MAY PUSH UP THE THUNDERSTORMS ODDS JUST A BIT...ESPECIALLY
OVER THE FAR SOUTHEAST PLAINS NEAR THE DRY LINE...AND ALSO OVER THE
SOUTHERN MOUNTAINS AREAS...SOUTH OF HIGHWAY 50.

.LONG TERM...(SATURDAY NIGHT THROUGH FRIDAY)
ISSUED AT 317 PM MDT FRI JUL 18 2014

...WARMING AND DRYING TREND CONTINUES...

.SATURDAY NIGHT AND SUNDAY...UPPER RIDGE CONTINUES TO BUILD OVER
THE SOUTHERN ROCKIES. SOUTHWEST FLOW ALOFT WILL BRING SOME
INCREASED MIDDLE AND UPPER LEVEL MOISTURE INTO THE REGION. GRIDS
HAVE MOSTLY SCATTERED POPS OVER THE MOUNTAINS. STORMS MAY PRODUCE
A LOCAL DOWNPOUR...BUT NOT ANTICIPATING ANY WIDESPREAD SIGNIFICANT
RAINFALL. FURTHER EAST...LOW LEVELS REMAIN DRY OVER THE PLAINS
AND INTERSTATE 25 CORRIDOR...AND DO NOT SEE ANY FOCUS FOR
CONVECTION. AN ISOLATED STORM COULD DEVELOP OVER THE PLAINS...OR
DRIFT OF THE MOUNTAINS. PRECIPITATION TOTALS WITH STORMS ON THE
PLAINS SHOULD BE VERY LIGHT. TEMPERATURES WILL BE WARM TO HOT OVER
THE REGION...WITH HIGHS IN THE UPPER 90S TO AROUND 100 ON THE
PLAINS.

.MONDAY AND TUESDAY...STRONG UPPER RIDGE DEVELOPS OVER THE CENTRAL
ROCKIES WITH WARM TEMPERATURES ALOFT. THERE WILL BE ENOUGH
RESIDUAL MIDDLE AND UPPER LEVEL MOISTURE FOR SOME STORMS. BEST
CHANCES FOR STORMS WILL BE OVER THE MOUNTAINS. ONLY LIGHT
PRECIPITATION IS EXPECTED WITH THE STORMS AS AMOUNT OF MOISTURE
WILL BE LESS THAN ON SUNDAY. WARM TO HOT WEATHER CONTINUES WITH
HIGHS APPROACHING 100 ON THE PLAINS.

.WEDNESDAY THROUGH FRIDAY...SHORTWAVE MOVES TO THE NORTH OF THE
REGION...FLATTENING THE UPPER RIDGE. WITH THE HIGH CENTERED OVER
COLORADO...APPEARS THAT MUCH OF THE MONSOON MOISTURE WILL STAY
SOUTH OF THE REGION. STILL ENOUGH RESIDUAL MOISTURE FOR ISOLATED
AFTERNOON AND EVENING STORMS. WILL HAVE TO WATCH FOR A BRIEF
INCREASE IN LOW LEVEL MOISTURE ON THE PLAINS WEDNESDAY AS A COLD
FRONT MAY MOVE INTO EASTERN COLORADO. THERE IS THE CHANCE FOR
ANOTHER FRONTAL PASSAGE ON FRIDAY...WHICH COULD INCREASE LOW LEVEL
MOISTURE ON THE PLAINS.  --PGW--

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SATURDAY EVENING)
ISSUED AT 317 PM MDT FRI JUL 18 2014

GENERALLY VFR KCOS...KPUB AND KALS TAF SITES NEXT 24 HOURS. THERE
WILL BE ISOLD TSRA AROUND ALL 3 SITES THIS AFTERNOON AND EVENING
WITH THE BEST CHANCE AT KCOS. GUSTY WINDS AND LIGHTNING WILL BE THE
MAIN CONCERNS WITH ANY STORMS. MUCH THE SAME SCENARIO FOR
TOMORROW.

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...LW
LONG TERM...PGW
AVIATION...LW
Hazardous weather outlook, Jul 18, 11:40 AM MDT, 5 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1140 AM MDT FRI JUL 18 2014

COZ058>089-093>099-191745-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1140 AM MDT FRI JUL 18 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE REGION THIS
AFTERNOON AND EARLY EVENING. THE PRIMARY THREAT FROM STORMS TODAY
WILL BE CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

ISOLATED TO SCATTERED THUNDERSTORMS WILL AGAIN BE POSSIBLE
SATURDAY AFTERNOON AND EVENING. THE MAIN THREATS WILL BE FREQUENT
LIGHTNING AND LOCALLY STRONG GUSTY WINDS.

STORMS WILL BECOME LESS WIDESPREAD SUNDAY INTO EARLY NEXT WEEK AS
HIGH PRESSURE BUILDS OVER THE AREA.

EARLY INDICATIONS ARE THAT THUNDERSTORM ACTIVITY MAY INCREASE
AGAIN LATE WEDNESDAY INTO THURSDAY.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS WILL NOT BE NEEDED TODAY OR TONIGHT.

50/50

In the hours before

Special weather statement, Jul 18, 3:20 PM MDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
320 PM MDT FRI JUL 18 2014

COZ081-082-084-085-182145-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW
7400 FT CO-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT
CO-PIKES PEAK ABOVE 11000 FT CO-
TELLER COUNTY/RAMPART RANGE ABOVE 7500FT/PIKE'S PEAK BETWEEN 7500 AND
11000 FT CO-
320 PM MDT FRI JUL 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN TELLER AND WEST
CENTRAL EL PASO COUNTIES UNTIL 345 PM MDT...

AT 320 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM OVER GREEN MOUNTAIN FALLS...OR 14 MILES NORTHWEST OF
COLORADO SPRINGS...MOVING SOUTHEAST AT 25 MPH.

RAINFALL AMOUNTS UP TO .15 INCHES WILL BE POSSIBLE ON THE WALDO BURN
SCAR WITH THIS STORM...MAINLY ON SOUTHERN PORTIONS OF THE BURN SCAR.

WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN COLORADO SPRINGS...WOODLAND PARK...MANITOU SPRINGS...
GREEN MOUNTAIN FALLS...PIKES PEAK...CHIPITA PARK...CASCADE...DIVIDE
AND CRYSTOLA.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3889 10525 3905 10514 3893 10475 3870 10492
TIME...MOT...LOC 2120Z 298DEG 22KT 3892 10507

KT
Special weather statement, Jul 18, 4:19 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
419 PM MDT FRI JUL 18 2014

COZ072-078>080-087-182245-
WET MOUNTAINS ABOVE 10000 FT CO-WET MOUNTAIN VALLEY BELOW 8500 FT CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
419 PM MDT FRI JUL 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HUERFANO AND
SOUTHEASTERN CUSTER COUNTIES UNTIL 445 PM MDT...

AT 419 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES EAST OF CRESTONE PEAK...OR 42 MILES
NORTHEAST OF ALAMOSA...MOVING SOUTHEAST AT 15 MPH.

HALF INCH HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF NORTHWESTERN
HUERFANO AND SOUTHEASTERN CUSTER COUNTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 3791 10545 3803 10534 3795 10510 3775 10528
TIME...MOT...LOC 2219Z 301DEG 13KT 3793 10535

KT
Special weather statement, Jul 18, 4:58 PM MDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
458 PM MDT FRI JUL 18 2014

COZ072-074-079-080-087-182330-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT CO-
WET MOUNTAINS ABOVE 10000 FT CO-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT CO-
WET MOUNTAINS BETWEEN 6300 AND 10000FT CO-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT CO-
458 PM MDT FRI JUL 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL HUERFANO COUNTY UNTIL 530
PM MDT...

AT 458 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER FARISITA...OR 43 MILES SOUTHWEST OF
PUEBLO...MOVING SOUTHEAST AT 25 MPH.

PEA SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM...ALONG WITH SOME HEAVY RAINFALL.

LOCATIONS IMPACTED INCLUDE...
WALSENBURG...LA VETA...FARISITA AND GARDNER.

LAT...LON 3774 10523 3787 10507 3766 10472 3746 10496
TIME...MOT...LOC 2258Z 314DEG 21KT 3776 10509

28
Special weather statement, Jul 18, 5:00 PM MDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PUEBLO CO
500 PM MDT FRI JUL 18 2014

COZ095-182330-
WESTERN KIOWA COUNTY CO-
500 PM MDT FRI JUL 18 2014

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN KIOWA COUNTY UNTIL 530 PM
MDT...

AT 459 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HASWELL...OR 21 MILES SOUTHWEST OF WILD
HORSE. THIS STORM WAS NEARLY STATIONARY.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
HASWELL.

LAT...LON 3831 10299 3847 10328 3853 10325 3853 10317
      3855 10318 3861 10317 3862 10302 3858 10284
TIME...MOT...LOC 2259Z 296DEG 4KT 3854 10315

28

The office that day

Everything else NWS Pueblo, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 17, 6:19 PM MDTSpecial Weather StatementPUBAlamosa26 min
Jul 17, 6:42 PM MDTSpecial Weather StatementPUBAlamosa33 min
Jul 17, 7:13 PM MDTSpecial Weather StatementPUBCuster32 min
Jul 17, 7:41 PM MDTSpecial Weather StatementPUBSaguache34 min
Jul 17, 7:51 PM MDTSevere Thunderstorm WarningPUBSaguache39 min
Jul 18, 3:20 PM MDTSpecial Weather StatementPUBTeller25 min
Jul 18, 4:19 PM MDTSpecial Weather StatementPUBCuster26 min
Jul 18, 4:58 PM MDTSpecial Weather StatementPUBHuerfano32 min
Jul 18, 5:00 PM MDTSpecial Weather StatementPUBKiowa30 min
Jul 18, 5:41 PM MDTFlash Flood WarningPUBHuerfano, Las Animas2 hr

Nearby

Severe Thunderstorm Warnings in Colorado, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.